Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 8, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Jan 11, 2010, 4:36 AM EST for 6 counties in Florida. It took effect at Jan 11, 2010, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2010, 4:36 AM EST (09:36 UTC)
- In effect from
- Jan 11, 2010, 12:00 PM EST
- Expired
- Jan 11, 2010, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
462 WWUS82 KMLB 110936 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 436 AM EST MON JAN 11 2010 FLZ041-044>047-053-054-058-141-144-147-112300- /O.CAN.KMLB.FW.A.0007.100111T1700Z-100111T2300Z/ /O.NEW.KMLB.FW.W.0008.100111T1700Z-100111T2300Z/ /O.CON.KMLB.FW.A.0008.100112T1700Z-100112T2200Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-COASTAL VOLUSIA-SOUTHERN LAKE- NORTHERN BREVARD- 436 AM EST MON JAN 11 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON. A VERY DRY AIRMASS OVER THE AREA WILL CREATE SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES TODAY AND LIKELY AGAIN ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$ FLZ059-112300- /O.CON.KMLB.FW.A.0008.100112T1700Z-100112T2200Z/ ST. LUCIE- 436 AM EST MON JAN 11 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON. A VERY DRY AIRMASS OVER THE AREA WILL HAVE THE POTENTIAL TO CREATE SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Jan 11, 4:05 AM EST, 31 minutes earlier.
Area forecast discussion, Jan 11, 4:05 AM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
405 AM EST MON JAN 11 2010
...WELL BELOW NORMAL TEMPERATURES TO START OFF THE WORK WEEK WITH
A GRADUAL WARMING TREND TO MORE NORMAL VALUES BY LATE WEEK...
.DISCUSSION...
TODAY/TONIGHT...HIGH CENTER OVER CENTRAL GULF OF MEXICO EARLY THIS
MORNING WILL DRIFT SEWD NEXT 24 HOURS...RESULTING IN SOME SLACKENING
OF THE PGRAD. AFTER A CHILLY START TO THE MORNING...TEMPS WILL CLIMB
INTO THE 50S FOR HIGHS TODAY...WITH LOW/MID 50S NORTH AND MID/UPPER
50S IN THE SOUTH. THESE READINGS ARE STILL WELL BELOW NORMAL...BUT
RELATIVELY PLEASANT WHEN COMPARED TO THE PAST COUPLE OF DAYS. SOME
FREEZING TEMPERATURES AND PATCHY FROST WILL BE POSSIBLE LATE TONIGHT
WITH MOSTLY CLEAR SKIES AND WINDS DECREASING TO 5 MPH OR LESS. A
FREEZE WATCH ALREADY IN PLACE FOR ALL BUT EASTERN SECTIONS OF
TREASURE COAST COUNTIES. WILL KEEP THIS IN EFFECT AND DAY SHIFT CAN
EXAMINE 12Z DATA BEFORE DECIDING ON FREEZE WARNING AREAS.
TUES-TUES NIGHT...ANOTHER WEAK RESURGENCE OF COOLER AIR ON TUES WILL
KEEP WINDS OUT OF THE NW AND TEMPS BELOW NORMAL. HIGHS WILL STILL
ONLY BE ABLE TO REACH THE UPPER 50S FROM THE ORLANDO AREA NORTHWARD
TO LOW 60S FARTHER SOUTH EVEN UNDER MOSTLY SUNNY SKIES. LOWS WILL BE
TRICKY FOR TUES NIGHT AS MOSTLY CLEAR SKIES WILL ALLOW FOR DECENT
RADIATIONAL COOLING BUT NW WINDS LOOK TO STAY UP AROUND 5 TO 10 MPH
WHICH WILL KEEP TEMPS FROM FALLING OFF TOO QUICKLY. LOOKS LIKE LOWS
IN THE MID/UPPER 30S IS A GOOD BET FOR MUCH OF THE AREA...HOWEVER
OVER NORMALLY COLDER/WIND SHELTERED LOCATIONS COULD SEE TEMPS REACH
NEAR TO JUST BELOW FREEZING FOR A FEW HOURS TOWARD SUNRISE.
WED-FRI...NORTHERLY WINDS WED WILL EVENTUALLY BECOME MORE ONSHORE BY
THURS/FRI WITH TEMPS CLIMBING BACK TO MORE NORMAL VALUES IN THE 70S
BY LATE WEEK. INCREASING MOISTURE ASSOCIATED WITH AN INVERTED TROUGH
OFFSHORE SHOULD BE ABLE TO DEVELOP A FEW SHOWERS OVER THE COASTAL
WATERS BY FRI AND WITH ONSHORE TRANSPORT WIND DEVELOPING COULD SEE
AN ISOLATED SHOWER OR TWO REACH THE COAST BUT CHANCES RIGHT NOW LOOK
TOO LOW TO MENTION AT THE FORECAST ATTM.
SAT-SUN...NEXT FRONTAL SYSTEM TO IMPACT THE AREA WILL ARRIVE OVER
THE WEEKEND AS A CUT OFF UPPER LOW MOVES OFF THE TX COAST AND INTO
THE WESTERN GULF OF MEXICO DEVELOPING A LOW PRESSURE SYSTEM AT THE
SFC. MODELS IN FAIRLY GOOD AGREEMENT THAT THIS LOW WILL REACH THE
NRN GULF EARLY SAT AND PUSH TOWARD THE NE OVER THE FL PANHANDLE AND
SOUTHEASTERN CONUS SAT MORN. THIS SYSTEM WILL DRAG A COLD FRONT AND
BAND OF PRECIP ACROSS THE AREA HOWEVER EXACT TIMING IS STILL
QUESTIONABLE. GFS CONTINUES TO BE SLIGHTLY FASTER THAN THE ECMWF
WITH THE FRONT BUT MOST FAVORED TIMING LOOKS TO BE LATE SAT INTO SAT
NIGHT SO HAVE INCREASED POPS TO AROUND 40% FOR THIS TIME FRAME. AS
THE MODELS STAND RIGHT NOW DYNAMICS LOOK FAVORABLE FOR AT LEAST
ISOLATED STORM DEVELOPMENT WITH A FEW STRONG/SEVERE STORMS NOT OUT
OF THE QUESTION. HOWEVER WEAK INSTABILITY AND LACK OF LOW LEVEL
MOISTURE (DEWPTS IN LOW 60S) WILL BE A MAJOR LIMITING FACTOR.
THEREFORE WILL LEAVE TSRA MENTION OUT OF THE FORECAST FOR NOW BUT
WILL NEED TO MONITOR FUTURE MODEL RUNS FOR ANY INDICATION OF
INCREASING STORM THREATS.
&&
.AVIATION...VFR.
&&
.MARINE...NW-NNW WINDS WILL GRADUALLY DECREASE INTO THIS EVENING.
SCA WILL REMAIN IN PLACE FOR OFFSHORE AND SRN NEAR SHORE LEGS INTO
THIS EVENING UNTIL SEA HEIGHTS SLOWLY DECLINE BACK BELOW SCA
THRESHOLDS. A WEAK COOL AIR RESURGENCE TUES MAY BE ABLE TO BUILD
WINDS OFFSHORE UP TO 15-20 KTS OUT OF THE NW. BUT SHOULD THEN SEE
WINDS GRADUALLY WEAKEN TO AROUND 15 KTS OR LESS BY MIDDLE TO LATE
WEEK AS THEY VEER TO THE E/NE WED/THURS AND EVENTUALLY SE BY FRI.
SEAS LOOK TO EXIST UP TO 6 FT OFFSHORE TUES WITH A GRADUALLY
DECLINING TREND THROUGH THE REST OF THE WEEK.
&&
.CLIMATE...RECORD LOW TEMPERATURES FOR MONDAY JANUARY 11...
DAB 27 (1982)
MCO 29 (1982)
MLB 26 (1982)
VRB 28 (1970)
&&
.FIRE WEATHER...UPGRADED WATCH AREA TO RED FLAG WARNING FOR LONG
DURATIONS OF LOW RHS TODAY. COOL AND DRY AIRMASS WILL REMAIN OVER
CENTRAL FLORIDA TUES WITH SEVERAL HOURS OF CRITICALLY LOW RH VALUES
LIKELY FOR PORTIONS OF ECFL. WILL MAINTAIN FIRE WEATHER WATCH FOR
LOCATIONS WHERE IT IS CURRENTLY IN PLACE FOR (LAKE AND VOLUSIA
SOUTHWARD TO OKEECHOBEE AND NRN ST. LUCIE COUNTIES).
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 52 28 58 35 / 0 0 0 0
MCO 53 31 59 36 / 0 0 0 0
MLB 56 32 61 36 / 0 0 0 0
VRB 58 32 62 37 / 0 0 0 0
LEE 51 29 57 33 / 0 0 0 0
SFB 54 30 59 35 / 0 0 0 0
ORL 54 33 59 36 / 0 0 0 0
FPR 58 33 62 37 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
WIND CHILL ADVISORY UNTIL 9 AM EST THIS MORNING FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
FIRE WEATHER WATCH TUESDAY AFTERNOON FOR COASTAL VOLUSIA-INDIAN
RIVER-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-
OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
SOUTHERN LAKE-ST. LUCIE.
RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-NORTHERN
BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN BREVARD-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR COASTAL
WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20
TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...GLITTO
LONG TERM....WEITLICHHazardous weather outlook, Jan 10, 11:45 PM EST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1145 PM EST SUN JAN 10 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-111100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1145 PM EST SUN JAN 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. ...A HARD FREEZE WARNING IS IN EFFECT FOR ALL INTERIOR COUNTIES OF EAST CENTRAL FLORIDA AS WELL AS VOLSUIA COUNTY AND INTERIOR LOCATIONS OF THE SPACE AND TREASURE COASTS WEST OF INTERSTATE 95 THROUGH 9 AM MONDAY... .DAY ONE...TONIGHT. ...EXCESSIVE COLD IMPACT... WIDEPSREAD FREEZING TEMPERATURES CAN BE EXPECTED OVERNIGHT IN EAST CENTRAL FLORIDA. ADDITIONALLY...A HARD FREEZE IS EXPECTED OVER MUCH OF THE AREA. TEMPERATURES ARE EXPECTED TO FALL BELOW 28 DEGREES FOR 4 TO 6 HOURS OVER THE INTERIOR SECTIONS AND VOLUSIA COUNTY...AND BELOW 28 DEGREES FOR 2 TO 4 HOURS OVER AREAS NEAR AND WEST OF INTERSTATE 95 FROM BREVARD COUNTY SOUTH TO MARTIN COUNTY. NORTHWEST WINDS OF 5 TO 10 MPH WILL ALLOW FOR WIND CHILLS DROPPING INTO LOWER 20S AND UPPER TEENS NEAR SUNRISE. REMEMBER...PERSONS IN THE HARD FREEZE WARNING AREA SHOULD PROTECT EXPOSED PIPES FROM FREEZING BY KEEPING FAUCETS ON A SLOW DRIP OR WRAPPING THE EXPOSED PIPES WITH INSULATION. HOUSE AND APARTMENT FIRES POSE A REAL DANGER DURING FLORIDA COLD AIR OUTBREAKS. REMEMBER TO KEEP FLAMMABLE MATERIAL SUCH AS DRAPERIES...CLOTHING OR NEWSPAPERS AWAY FROM PORTABLE HEATERS. MAKE SURE SMOKE DETECTORS ARE WORKING PROPERLY BEFORE GOING TO SLEEP. ...WIND AND SEA IMPACT... NORTHWEST WINDS OF 15 TO 20 KNOTS NEAR SHORE AND 20 KNOTS AND GUSTY OFFSHORE WILL PRODUCE HAZARDOUS BOATING CONDITIONS. SEAS OF UP TO 10 FEET CAN BE EXPECTED WELL OFFSHORE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE COLD AIR WILL REMAIN OVER CENTRAL FLORIDA DURING THE EARLY WEEK WITH WIDESPREAD FREEZING TEMPERATURES EXPECTED AGAIN TUESDAY MORNING. TEMPERATURES WILL SLOWLY WARM DURING THE MID TO LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. GLITTO
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 9:45 PM EST | Wind Chill Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 11 hr |
| Jan 11, 4:15 AM EST | Freeze Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 5 hr |
| Jan 11, 9:13 AM EST | Freeze Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 24 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.